Friday, August 25, 2006

Utie is on the Varsity Team!

I wasn't sure how Utie would do, but turns out she's not on the JV team, she made varsity. Measured in this morning with a 7.7mm thickness after 8 days on Estrace (2mg 2x day). We're definitely only in pre-season here, folks, but it look as if Utie will not be a bench-warmer this cycle. Now we start 2mg 3x day for the next 5 days.

And get this freaky detail - because the RE took a while in getting into the room to check me out, my fave sonographer had the wand in me for a while. So for lack of anything else to do while waiting, we counted antral follicles. I had 7 on my left and about 16 on the Right. 16! WTF? When we did IVF retrieval I only had 8 antrals on that side. Maybe we'll put Righty on the team next season if this FET doesn't bring us the championship.

But back to the present. Today was my last shot of Lupron. And I hereby pronounce Lupron to be The Suckiest IVF Drug In My Experience Thus Far. Don't get me wrong, I am glad that it prevented me from growing a cyst, and successfully shut down my cycle, but the side effects suck ass. About three days ago I began having chemical depression dips that are so strong they even wake me up at night. Thankfully, they don't seem to happen much in the daytime, but the further we get from when the shot was administered each day (around 8AM), the dips are really intense. The nurse practitioner at the clinic told me it could take up to 10 days for me to get back to normal. Ugh. I'm hoping it'll be a lot shorter.

This drug shuts down the pituitary gland's release of FSH and LH. But the pituitary is also responsible for lots of other things... like endorphins, dopamine, CRH... all hormones that have a direct relation to mood, anxiety, depression, etc. I am COMPLETELY uneducated (except for the PhD from Google University, as they say) so I don't really understand it beyond reading on the internet. I don't know how Lupron would mess with other pituitary functions. But I do understand that depression, regardless of duration or cause, SUCKS. And I wish the docs and the Lupron people were more upfront about it.

Has anyone else experienced these sort of symptoms while on Lupron or other GnRH agonist? And if so, how long did it take you to normalize after going off the medication?

10 comments:

Lut C. said...

Wow, that's quite the side-effect!
Kind of chills my enthousiasm to move on to IVF.

I'm glad the cycle is progressing as it should.

Maya said...

That depression possibility makes me a little nervous also. Glad that the ute is being a star player for you.

ellie said...

How long did it take me to normalize...hmm, I am not sure I will ever be the same :) -- but the symptoms wore off about a month or so after I stopped taking it for me.
Proably my worst symptoms were flushing from the men*pur - my face turns red and stays that way for 12 hours..and then the lupron seems to affect my memory. I forgot my dh at work one day... Hope that things go well for you!

Emmie said...

I've been on Lupron for a week now and haven't had any depression or anxiety attacks-just the hot flashes and headaches. I had depression and anxiety big time on Mircette, my Doc's BCP of choice, and it took me a few days of being off of them to feel normal again. Everybody is so different in the level of side effects, it seems. Good luck! Glad the uttie is looking good!

Mary Ellen and Steve said...

I am glad that utie won't be a bench warmer this time around. I am so happy that things are going well. The only side effect of Lupron that I had was hot flashes and they went away as soon as I stopped the drug. I hope that it is out of your system soon.

TeamWinks said...

Glad to hear your cycle is going great so far! Sorry about the depression...yucky.

seattlegal said...

Wow - I'm so not looking forward to Lupron after hearing how you and others have described it (not that I was looking forward to it before really).

Zarqa said...

Can't really say I had greater than normal depression while on lupron. I'm depressive to begin with so I didn't notice much of a difference in mood.
What I did notice were migraines. The first ones I've ever had. Not too rough and they pass really quickly but it's really freaky when it first happens: vision gets all weird, feels like a vice is squeezing your skull, pounding behind the eyes, and then it's over. And night sweats too.
Good luck with the rest of your cycle!

fisher queen said...

I also got the headaches and hot flashes on Lupron, but I was depressed anyway, so it was hard for me to tell if that was another side effect. The only drugs that knock me absoulutely to the ground are Clomid and Progesterone. The others just seemed to help me coast the depressive wave. Except Menopur. I actually really like the Menopur/Follistim cocktail. Believe it or not it *relaxed* me.

soralis said...

Glad to hear that things are going well.

So sorry to hear about the effects of the meds.

Take care and good luck!